Alert archive / Florida / Hurricane Local Statements in 2012

Hurricane Local Statement 1018, NWS Jacksonville, FL

October 27, 2012

NWS Jacksonville, FL issued this hurricane local statement at Oct 27, 2012, 11:12 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 11:12 PM EDT (03:12 UTC)
Expired
Oct 28, 2012, 4:53 AM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WTUS82 KJAX 280312
HLSJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
HURRICANE SANDY LOCAL STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 PM EDT SAT OCT 27 2012

...TROPICAL STORM CONDITIONS CONTINUE OVER THE COASTAL WATERS...

.NEW INFORMATION...
TROPICAL STORM WARNING DROPPED FOR THE NEARSHORE WATERS. 

.AREAS AFFECTED...
THIS LOCAL STATEMENT OFFERS GUIDANCE AND RECOMMENDATIONS FOR
MARINERS...AS WELL AS OTHER MARINE INTERESTS...ALONG ALL COASTAL
WATER LEGS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COASTAL
WATERS. 

.WATCHES/WARNINGS...
FOR MARINE INTERESTS...A TROPICAL STORM WARNING CONTINUES FOR THE
OFFSHORE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COASTAL WATERS.

PLEASE CHECK THE LATEST PUBLIC AND MARINE FORECASTS FOR DETAILED
INFORMATION ABOUT ADDITIONAL HAZARDS.

.STORM INFORMATION...
AT 11 PM EDT...THE CENTER OF HURRICANE SANDY WAS LOCATED NEAR
LATITUDE 30.9N...LONGITUDE 74.3W. THIS WAS ABOUT 420 MILES EAST
OF JACKSONVILLE FL. STORM MOTION WAS NE OR 40 DEGREES AT 14 MPH.
STORM INTENSITY WAS 75 MPH.

.SITUATION OVERVIEW...
HURRICANE SANDY WAS MOVING AWAY FROM THE FORECAST AREA. WINDS AND
SEAS WILL REMAIN ELEVATED OVER THE COASTAL WATERS. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS WILL REMAIN GUSTY OVER THE ADJACENT ATLANTIC WATERS
OFFSHORE OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TONIGHT. SEAS
AND ROUGH SURF WILL GRADUALLY SUBSIDE THROUGH TOMORROW BUT WILL
REMAIN HAZARDOUS.

&&

.NEXT UPDATE...
THE NEXT LOCAL STATEMENT WILL BE ISSUED BY THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE AROUND 6 AM EDT...OR SOONER IF CONDITIONS
WARRANT. 

AMZ470-472-474-281100-
/O.CON.KJAX.TR.W.1018.000000T0000Z-000000T0000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
1112 PM EDT SAT OCT 27 2012

...TROPICAL STORM WARNING REMAINS IN EFFECT...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT SHOULD BE IN PORT AND WELL SECURED UNTIL WINDS AND
SEAS SUBSIDE.

&&

...WINDS AND SEAS...
SUSTAINED WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS WILL
CONTINUE THROUGH TONIGHT...THEN SLOWLY SUBSIDE THROUGH SUNDAY.
SEAS OF 10 TO 20 FEET WILL SLOWLY SUBSIDE TONIGHT INTO SUNDAY.


$$

AMZ450-452-454-281100-
/O.CAN.KJAX.TR.W.1018.000000T0000Z-000000T0000Z/
/O.NEW.KJAX.HU.S.1018.121028T0312Z-000000T0000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
1112 PM EDT SAT OCT 27 2012

...TROPICAL STORM WARNING HAS BEEN CANCELLED...

$$

ABE
1 follow-up statement
305 
WTUS82 KJAX 280853
HLSJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
HURRICANE SANDY LOCAL STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 AM EDT SUN OCT 28 2012

...TROPICAL STORM WARNINGS CANCELLED FOR THE OFFSHORE WATERS...

.NEW INFORMATION...
WARNINGS HAVE BEEN DISCONTINUED.

.AREAS AFFECTED...
THIS LOCAL STATEMENT OFFERS GUIDANCE AND RECOMMENDATIONS FOR
MARINERS...AS WELL AS OTHER MARINE INTERESTS...ALONG ALL COASTAL
WATER LEGS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COASTAL
WATERS. 

.WATCHES/WARNINGS...
TROPICAL CYCLONE WATCHES AND WARNINGS ARE NO LONGER IN EFFECT
ANYWHERE ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA AND
ADJACENT COASTAL WATERS.

PLEASE CHECK THE LATEST PUBLIC AND MARINE FORECASTS FOR DETAILED
INFORMATION ABOUT ADDITIONAL HAZARDS.

.STORM INFORMATION...
AT 4 AM EDT...THE CENTER OF HURRICANE SANDY WAS LOCATED NEAR
LATITUDE 31.9N...LONGITUDE 73.3W. THIS WAS ABOUT 480 MILES EAST
OF BRUNSWICK GA. STORM MOTION WAS NE OR 40 DEGREES AT 13 MPH.
STORM INTENSITY WAS 75 MPH.

.SITUATION OVERVIEW...
TROPICAL STORM FORCE WINDS WERE NO LONGER AFFECTING THE OFFSHORE
COASTAL WATERS. WINDS AND SEAS WILL GRADUALLY SUBSIDE TODAY IN THE
WAKE OF HURRICANE SANDY. THIS WILL BE THE LAST HURRICANE LOCAL
STATEMENT ON HURRICANE SANDY ISSUED BY THE NATIONAL WEATHER
SERVICE OFFICE JACKSONVILLE. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS WILL REMAIN GUSTY OVER THE ADJACENT ATLANTIC WATERS OFFSHORE
OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY. SEAS AND ROUGH
SURF WILL GRADUALLY SUBSIDE TODAY BUT WILL REMAIN HAZARDOUS. MARINERS
SHOULD CHECK THE LATEST COASTAL WATERS FORECAST BEFORE MAKING ANY
DEFINITE PLANS AND BEACH GOERS SHOULD BE CAUTIOUS OF DANGEROUS
SURF AND RIP CURRENTS. 

&&

.NEXT UPDATE...
AS IT PERTAINS TO THIS EVENT...THIS WILL BE THE LAST LOCAL STATEMENT
ISSUED BY THE NATIONAL WEATHER SERVICE IN JACKSONVILLE REGARDING
HURRICANE SANDY AND THE STORMS AFFECTS ON THE LOCAL AREA.

AMZ470-472-474-281000-
/O.CAN.KJAX.TR.W.1018.000000T0000Z-000000T0000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
453 AM EDT SUN OCT 28 2012

...TROPICAL STORM WARNING IS CANCELLED...

$$

AMZ450-452-454-281000-
/O.CAN.KJAX.HU.S.1018.000000T0000Z-000000T0000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
453 AM EDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY CONDITIONS...

$$

ENYEDI

What forecasters said that day

The local office's own words before this hurricane local statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this hurricane local statement went out at Oct 27, 7:42 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 27, 7:42 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
742 PM EDT SAT OCT 27 2012

.UPDATE...
NORTHWEST WINDS HAVE DECREASED CONSIDERABLY OVER LAND WITH OCALA
AND CRG THE WINNERS AT 7PM WITH 12 AND 13 MPH RESPECTIVELY. HAVE
CANCELLED THE LAKE WIND ADV AND UPDATED ZONES. WILL NEED TO UPDATE
ZONES AGAIN AS THEY CONTAIN WORDING ABOUT BREEZY WINDS THROUGH THE
EVENING...AND THAT DESCRIPTION IS NO LONGER VALID. STILL THERE IS
A TIGHT PRESSURE GRADIENT AND WINDS WILL REMAIN 5-10 MPH ACROSS
MUCH OF THE AREA. SATELLITE IMAGERY SHOWS A VEIL OF CIRRUS EMANATING
FROM SANDY OVER THE REGION. THESE CLOUDS WILL GRADUALLY DECREASE
AND SKIES ARE EXPECTED TO BECOME MOSTLY CLEAR BY 3 AM. TEMPS ARE
CURRENTLY IN LOWER 70S AND ON TRACK TO DIP INTO THE MID 50S INLAND
WELL INLAND TO LOW/MID 60S COASTAL NE FL.

&&

.AVIATION...
LOW CLOUDS HAVE BROKEN UP AND CIGS AT CRG/SSI ARE NEAR 4.6 KFT.
VFR CONDS ARE EXPECTED THROUGH SUNDAY. WINDS WILL BECOME GUSTY
AGAIN AFTER 14Z SUNDAY.

&&

.MARINE...
WINDS WILL GRADUALLY DIMINISH THROUGHOUT THE EVENING. SAUF1
REPORTS WINDS NW 11G16 WITH PEAK GUST OF 21 KT AT 22Z. WILL ALLOW
TROPICAL STORM WARNING TO EXPIRE FOR NEARSHORE WATERS AT 03Z AND
REPLACE WITH SCA. FARTHER OFFSHORE WINDS CONTINUE 25 TO 35 KT WITH
GUSTS 41 KT AND WILL KEEP T.S. WARNING IN PLACE.

RIP CURRENTS: HIGH RISK CONTINUES THROUGH SUNDAY. BREAKER HEIGHTS
WILL GRADUALLY LOWER TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  54  75  43  65 /   0   0   0   0
SSI  59  76  49  65 /   0   0   0   0
JAX  57  78  45  66 /   0   0   0   0
SGJ  62  78  51  68 /   0   0   0   0
GNV  55  77  44  66 /   0   0   0   0
OCF  57  77  46  68 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

     HIGH SURF ADVISORY UNTIL 6 AM EDT SUNDAY FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

GA...HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR COASTAL CAMDEN-
     COASTAL GLYNN.

     HIGH SURF ADVISORY UNTIL 6 AM EDT SUNDAY FOR COASTAL CAMDEN-
     COASTAL GLYNN.

AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
     FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
     BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
     NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
     OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

TRABERT/WOLF/MCALLISTER
Hazardous weather outlook, Oct 27, 6:51 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
651 PM EDT SAT OCT 27 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-281200-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
651 PM EDT SAT OCT 27 2012

...TROPICAL STORM WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS...

...HIGH SURF ADVISORY...BEACH EROSION AND HIGH RISK OF RIP CURRENTS
WILL CONTINUE TO IMPACT THE COAST INTO SUNDAY...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

HURRICANE SANDY CONTINUES TO PRODUCE TROPICAL STORM FORCE WINDS OVER
THE ADJACENT ATLANTIC COASTAL WATERS THIS EVENING. WINDS AND SEAS
WILL BEGIN TO SLOWLY WEAKEN LATER TONIGHT.

LARGE SWELLS FROM HURRICANE SANDY WILL CONTINUE TO PRODUCE A HIGH
RISK OF RIP CURRENTS ALONG THE COAST AS WELL AS BREAKERS IN THE 8 TO
10 FEET RANGE AND A HIGH SURF ADVISORY WILL REMAIN IN EFFECT TONIGHT.
PLEASE REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

IMPACTS FROM SANDY WILL LINGER ON SUNDAY WITH ELEVATED WINDS AND
SEAS ON THE COASTAL WATERS AND HIGH RISK OF RIP CURRENTS AND ROUGH
SURF ALONG THE COASTAL AREAS.

MUCH COOLER AND DRIER AIR WILL FUNNEL OVER THE AREA SUNDAY INTO
EARLY NEXT WEEK. LOW TEMPERATURES MAY FALL INTO THE UPPER 30S IN
NORMALLY COOLER LOCALES INLAND TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 9:52 PM EDTSmall Craft AdvisoryJAX64 hr
Oct 28, 3:41 AM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more12 hr
Oct 28, 3:26 PM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more37 hr
Oct 28, 3:26 PM EDTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more28 hr

Nearby

Hurricane Local Statements in Florida, 2012Every hurricane local statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.